Alert archive / California / Wind Advisories in 2017
Wind Advisory 8, NWS Phoenix, AZ
NWS Phoenix, AZ issued this wind advisory at Apr 7, 2017, 2:02 PM PDT for Imperial County, California. It took effect at Apr 7, 2017, 11:00 PM PDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2017, 2:02 PM PDT (21:02 UTC)
- In effect from
- Apr 7, 2017, 11:00 PM PDT
- Expired
- Apr 8, 2017, 11:00 PM PDT
- In force
- 24 hr
- Issued by
- NWS Phoenix, AZ
County Imperial County, CA
The radar
The Yuma radar (KYUX), 90 km from the middle of the area, began a volume at 21:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 9.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2082 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
553 WWUS75 KPSR 072102 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 202 PM MST Fri Apr 7 2017 CAZ562-080915- /O.NEW.KPSR.WI.Y.0008.170408T0600Z-170409T0600Z/ Imperial County Southwest- Including the city of Mountain Spring 202 PM PDT Fri Apr 7 2017 ...WIND ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT SATURDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 11 PM this evening to 11 PM PDT Saturday. * AFFECTED AREA...Imperial County Southwest- Including the city of Mountain Spring. * TIMING...11 PM THIS EVENING TO 11 PM PDT SATURDAY. * WINDS...West winds of 25 to 35 mph with gusts up to 45 mph. * IMPACTS...Strong winds will create difficult driving conditions especially for high profile vehicles. Locally reduced visibilities due to blowing dust possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ566-567-080915- /O.NEW.KPSR.WI.Y.0008.170408T1800Z-170409T0600Z/ Imperial County West-Imperial Valley- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 202 PM PDT Fri Apr 7 2017 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... The National Weather Service in Phoenix has issued a Wind Advisory, which is in effect from 11 AM to 11 PM PDT Saturday. * AFFECTED AREA...Imperial County West-Imperial Valley- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley * TIMING...11 AM TO 11 PM PDT SATURDAY. * WINDS...West winds of 25 to 35 mph with gusts up to 45 mph. * IMPACTS...Strong winds will create difficult driving conditions especially for high profile vehicles. Locally reduced visibilities due to blowing dust possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
3 follow-up statements
139 WWUS75 KPSR 080229 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 729 PM MST Fri Apr 7 2017 CAZ562-081215- /O.CON.KPSR.WI.Y.0008.170408T0600Z-170409T0600Z/ Imperial County Southwest- Including the city of Mountain Spring 729 PM PDT Fri Apr 7 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 11 PM PDT SATURDAY... * AFFECTED AREA...Far southwest Imperial County including the Mountain Spring area and Interstate 8. * TIMING...Late this evening through Saturday evening. * WINDS...West winds 25 to 35 mph with gusts up to 45 mph. * IMPACTS...Strong winds will create difficult driving conditions especially for high profile vehicles along Interstate 8. Locally reduced visibilities due to blowing dust are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ566-567-081215- /O.CON.KPSR.WI.Y.0008.170408T1800Z-170409T0600Z/ Imperial County West-Imperial Valley- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 729 PM PDT Fri Apr 7 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT SATURDAY... * AFFECTED AREA...Western Imperial County and the Imperial Valley including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, and Brawley * TIMING...Late Saturday morning through Saturday evening. * WINDS...West winds 25 to 35 mph with gusts up to 45 mph. * IMPACTS...Strong winds will create difficult driving conditions especially for high profile vehicles along Interstate 8. Locally reduced visibilities due to blowing dust are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
307 WWUS75 KPSR 081155 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 455 AM MST Sat Apr 8 2017 CAZ562-082300- /O.CON.KPSR.WI.Y.0008.000000T0000Z-170409T0600Z/ Imperial County Southwest- Including the city of Mountain Spring 455 AM PDT Sat Apr 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * AFFECTED AREA...Far southwest Imperial County including the Mountain Spring area and Interstate 8. * TIMING...Through this evening. * WINDS...West winds 25 to 35 mph with gusts up to 45 mph. * IMPACTS...Strong winds will create difficult driving conditions especially for high profile vehicles along Interstate 8. Locally reduced visibilities due to blowing dust are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$ CAZ566-567-082300- /O.CON.KPSR.WI.Y.0008.170408T1800Z-170409T0600Z/ Imperial County West-Imperial Valley- Including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 455 AM PDT Sat Apr 8 2017 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING... * AFFECTED AREA...Western Imperial County and the Imperial Valley including the cities of Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, and Brawley * TIMING...Late this morning through the evening. * WINDS...West winds 25 to 35 mph with gusts up to 45 mph. * IMPACTS...Strong winds will create difficult driving conditions especially for high profile vehicles along Interstate 8. Locally reduced visibilities due to blowing dust are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
634 WWUS75 KPSR 082212 NPWPSR URGENT - WEATHER MESSAGE National Weather Service Phoenix AZ 312 PM MST Sat Apr 8 2017 CAZ562-566-567-090600- /O.CON.KPSR.WI.Y.0008.000000T0000Z-170409T0600Z/ Imperial County Southwest-Imperial County West-Imperial Valley- Including the cities of Mountain Spring, Coolidge Springs, Salton City, Winona, Coyote Wells, Ocotillo, Plaster City, El Centro, Calexico, Alamorio, and Brawley 312 PM PDT Sat Apr 8 2017 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING... * AFFECTED AREA...Far southwest Imperial County including the Mountain Spring area and Interstate 8. * TIMING...Through 11 PM PDT this evening. * WINDS...West winds 20 to 30 mph with gusts up to 40 mph. * IMPACTS...Windy conditions will create hazardous driving conditions especially for high profile vehicles along Interstate 8. Locally reduced visibilities due to blowing dust are possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that sustained wind speeds of between 30 and 40 mph are expected, or wind gusts of between 40 and 58 mph. Winds this strong can make driving difficult, especially for high profile vehicles. In addition, strong winds over desert areas could result in briefly lowered visibilities to well under a mile at times in blowing dust or blowing sand. Use extra caution. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 7, 9:21 AM PDT, 4 hours 41 minutes earlier.
Area forecast discussion, Apr 7, 9:21 AM PDT, 4 hours 41 minutes before
Area Forecast Discussion National Weather Service Phoenix AZ 921 AM MST Fri Apr 7 2017 .SYNOPSIS... A Pacific low pressure system and associated front will swing into the western states this weekend resulting in strengthening winds on Friday and especially Saturday. Precipitation chances will be focused across the northern half of Arizona, and will be minimal across the lower deserts. Much cooler temperatures will filter into the region Sunday before another modest warming trend next week. && .DISCUSSION... An upper level trough is currently moving into the west coast of the United States while a broad upper level ridge is just off to the east over the Great Plains. Arizona is on the back edge of this ridge while high clouds from the approaching trough are already streaming over our area. 850 mb temperatures look to be nearly identical to yesterday so we are not expecting any synoptic cooling over Phoenix just yet despite the additional high cloud cover. Winds will pick up out west today in SE California as surface pressure gradients tighten while gusts could reach 25 mph in Blythe and El Centro and possibly 35 mph in the more wind prone locations of Joshua Tree National Park. Beyond this, another above average day in terms of temperatures with stronger winds and cooling expected this weekend. && .PREVIOUS DISCUSSION... Gradually falling midlevel heights will correspond with a cooling trend beginning Saturday, after temperatures are forecast to peak in the low-90s today. Westerly surface winds will also begin to strengthen this afternoon across southeast California, and become more widespread on Saturday as deep-layer flow increases in concert with the approaching trough. The current forecast calls for sustained wind speeds of 20-25 mph, with gusts of 30-40 mph, on Saturday area-wide. Will have to continue to monitor for the potential for advisory criteria being reached, especially across parts of southeast California. Otherwise, model guidance continues to trend drier for Saturday evening, and have subsequently reduced PoPs into the single-digits for most areas. Given the orientation and progressive nature of the shortwave trough, the plume of richest moisture will effectively remain cut off from the deserts by the coastal ranges of southern California and northern Baja, while the strongest forcing for ascent is focused across northern Arizona. Some cloudiness and light rain/sprinkles may attempt to form along a cold front Saturday night, but the chance for measurable precipitation appears quite low. In the wake of the cold front, a return to more seasonable temperatures in the upper 70s and lower 80s will occur on Sunday. Near-neutral midlevel height changes will occur through early next week as the flow regime becomes quasi-zonal, but still should see a modest warming trend with high temperatures back near 90 by Wednesday across the lower deserts. Another potent storm system looks likely to develop across the Pacific coast at the end of the forecast period (next Saturday), but it is unclear how much moisture will be drawn into the region. && .AVIATION... South-Central Arizona Including KPHX, KIWA, and KSDL, and Southeast California/Southwest Arizona Including KIPL and KBLH: No major aviation concerns through early Saturday under occasional BKN high cirrus. Some gustiness is expected this afternoon as the pressure gradient tightens, though speeds should remain below 20kt at the Phoenix area terminals and 25kt or less at KIPL and KBLH. Aviation discussion not updated for amended TAFs. && .FIRE WEATHER... Sunday through Thursday: Much drier air will settle across the Desert Southwest Sunday in the wake of a low pressure system moving through the western states. Although RHs will drop into the single digits each afternoon, winds will remain relatively light through the week. A warming trend is also expected as high pressure builds across the region. && .SPOTTER INFORMATION STATEMENT... Spotters should follow standard reporting procedures this week. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...None. CA...None. && Visit us on Facebook, Twitter, and at weather.gov/phoenix DISCUSSION...Wilson PREVIOUS DISCUSSION...Rogers AVIATION...Kuhlman FIRE WEATHER...Hirsch
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.